helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
sarahjo

personal ? for the ladies

19 posts in this topic

This is kinda personal, but figure most men on here are husbands or adults, so here's my question, Ladies, when you are cycling, the week or so before you bleed do your symptoms seem to get worse? its weird I have looked and looked to see if there is any topic of this nature, but found none. so here we go, hopefully this will answer my ? and also help some one else. It just seems that about this time period last time and now that symptoms are more active I guess you would say, so didn't know if it was the pd or just that time of month. thanks

Share this post


Link to post
Share on other sites

Sorry, can't help ya. I had a hysterectomy at age 33 and its been wonderful! I would imagine, though that it would because any stress on the body affects PD symptoms.

Share this post


Link to post
Share on other sites

According to the following study (Menstrual-related fluctuations in Parkinson's disease) : "Eleven of 12 premenopausal women with idiopathic Parkinson's disease recognised an increased severity of their symptoms for a few days before and during menstruation".

 

http://onlinelibrary.wiley.com/doi/10.1002/mds.870010112/abstract

 

There seems to be a significant effect of estrogens on PD...Many women with PD report worsening of their parkinsonian symptoms when their estrogen levels are low...(a few days prior to menstruation and the first days of menstruation).

 

http://parkinsonresearchfoundation.org/ask-doctor/estrogen-and-pd/

 

for what it's worth i've noticed exactly the same. I seem to need more levodopa just before and during menstruation.

Share this post


Link to post
Share on other sites

Christie,

 

Yep. A few days prior to starting it feels like my levodopa just doesn't work as well as usual. Glad to know it's not just me.

Edited by Vanillab1027

Share this post


Link to post
Share on other sites

Christie, so how do I go about asking dr. about uping lev/carb. before cycle, cuz rest of time I am doing well. just seems I am more symptomatic, during this time of month. I know that I am maybe expecting to much, just wanna be as normal as possible. hope this doesn't come across as complaining, I have so much to be thankful for. I read you ladies comments to my husband and it really helped him to understand also. I love my husband so much, but I think in his mind that there is a cure all, so I share with him some of your comments to help him understand also what is in this world we now live. Good Bad and in Different. Thank you all sooooooo much, if there is any new advice, please share.

Share this post


Link to post
Share on other sites

vanilla, I am sure we are all learning so much about each other helps us learn more about ourselves. I know I am, and I too am so thankful that its not just me, not that I wish this on anyone not even my worse enemy. May we continue to learn and help one another.

1 person likes this

Share this post


Link to post
Share on other sites

Christie, so how do I go about asking dr. about uping lev/carb. before cycle, cuz rest of time I am doing well. just seems I am more symptomatic, during this time of month.

 

Question is: will it be easy for you to cut back on your dosage again after menstruation? Without experiencing some kind of-mild-"withdrawal" symptoms? Our brain needs time to adjust to medication changes. You should definitely discuss all these issues with your neurologist.

 

I also wonder if we could try more "natural" ways to reduce our discomfort during that time of the month... A little more exercise (for those who can!!)...Resting more than usual? Avoiding aggravating factors, like stress or lack of sleep? Drinking more coffee? Whatever helps in general with PD, whatever helps with PMS (premenstrual syndrome) will probably help us feel a litte better, without having to resort to more pills.

Edited by christie
1 person likes this

Share this post


Link to post
Share on other sites

Yup. Same here! In fact, I also have trouble during ovulation, fwiw. I increase my Sinemet during those times. I also document the days it takes longer to kick in, or wears off too soon. Trying to find a pattern cuz I don't buy the "stress" theory. I also have more insomnia during those times. Your doc should be familiar with this phenomenon (or will be soon! Haha) and should help you tailor therapy accordingly. Good luck and never be hesitant to advocate for yourself!

1 person likes this

Share this post


Link to post
Share on other sites

Yes, yes yes. Symptoms certainly worsen when your pms and during. I was initialy nervous bringing this up to my neuro. But glad I did. He said anytime your body is fighting something or your hormones are up or down, your PD will be effected. He prescribed extra meds.

I think being open as you can with your doc is a benefit. Mine completely trusts my judgment as he knows I am in tune with my body at all times.

Good luck!

Share this post


Link to post
Share on other sites

I have noticed symptoms definitely get worse. I can't have more kids but take BC for regulating so I only have a cycle every 3 months but at that time monthly I still get worsened symptoms. I hope this helps. GOOD LUCK

Share this post


Link to post
Share on other sites

spoke in general to dr. today, about this issue due to the fact here it comes again, and what to do, told him some of you ladies suggestions and he agreed I told him didn't want to up meds for a week or two and then come down, so he agreed with the fact of trying to reduce stress during this week or so, and try and relax, do as much natural as possible. if this doesn't work then I am suppose to bring it up when I go in august. so ladies I hope this helps those that are going through the same things. love and prayers to you all.

Share this post


Link to post
Share on other sites

I actually have been in bed all day today, due to this. I haven't spent an entire day in bed in awhile but I think the influx of hormones virtually nullified my meds. My neck and upper back is cramping badly and overall just feel lousy. I will certainly ask neuro next time I see her, what her suggestion would be. Stretching usually helps muscle fatigue and soreness but not today.

Share this post


Link to post
Share on other sites

sister411 post what your dr. says, I am still very curious, I go to my neuro aug. 27 or 29 so keep us posted. thanks

Share this post


Link to post
Share on other sites

I am new to all of this (well at least with having an idea of what may be actually going on)...but I have noticed the same with my symptoms.

 

This month I just began taking Sinemet, titrating dose since last Sat, and although I haven't noticed any big changes yet (I just started taking 1/2 tab 3 X a day yesterday) I have noticed that this month my symptoms aren't getting severely worse as the do every other month....so maybe that means the meds are working more than I thought.

 

My verbal skills go out the window during this time, ability to speak and word finding....cognitively I am usually in a deep fog and easily confused...tremors are always worse and the dystonia is off the hook...........Last month I had to leave work early because of these things, this month I made it all the way through.

1 person likes this

Share this post


Link to post
Share on other sites

august cycle worse than ever, as far as symptoms returning, the other day, I took meds as prescribed and at the four and half our I took next dose, and symptoms calmed down by the time the five hour was up. I go to dr. weds. the 28 so will bring this up, my question to those of you that know where I am coming from with meds. should I ask to be moved closer together as I am only four months and a bit from dx. I just hate to keep uping the meds. please give advice will check in tonight thanks in advance. sarahjo

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now